Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 26, 2016, 2:30 AM CDT for Boone County, Dallas County, Polk County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:30 AM CDT (07:30 UTC)
- Expired
- May 26, 2016, 3:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Boone County, IA, Dallas County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 22 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:34 AM CDT | HAIL 1.25 | 1 Sw Minburn, IA | MINBURN FD REPORTS HALF DOLLAR SIZED HAIL 1.5 MILES SW OF TOWN. |
| May 26, 2:34 AM CDT | HAIL 1.25 | 2 Sw Minburn, IA | MINBURN FD REPORTS HALF DOLLAR SIZED HAIL 1.5 MILES SW OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
240
WUUS53 KDMX 260730
SVRDMX
IAC015-049-153-260815-
/O.NEW.KDMX.SV.W.0020.160526T0730Z-160526T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN POLK COUNTY IN CENTRAL IOWA...
SOUTHEASTERN BOONE COUNTY IN CENTRAL IOWA...
NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
* UNTIL 315 AM CDT
* AT 230 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DALLAS CENTER...OR 7 MILES SOUTH OF PERRY...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
URBANDALE...JOHNSTON...CLIVE...WAUKEE...GRIMES...PERRY...
POLK CITY...MADRID...DALLAS CENTER...GRANGER...WOODWARD...
SAYLORVILLE LAKE...BIG CREEK LAKE...MINBURN...BOUTON...
BIG CREEK STATE PARK AND PERRY MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 127 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4182 9418 4196 9373 4164 9367 4163 9413
TIME...MOT...LOC 0730Z 247DEG 24KT 4174 9405
HAIL...1.25IN
WIND...60MPH
$$
KOTENBERG4 follow-up statements
807
WWUS53 KDMX 260742
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
242 AM CDT THU MAY 26 2016
IAC015-049-153-260815-
/O.CON.KDMX.SV.W.0020.000000T0000Z-160526T0815Z/
POLK IA-BOONE IA-DALLAS IA-
242 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHWESTERN POLK...SOUTHEASTERN BOONE AND NORTHEASTERN DALLAS
COUNTIES...
AT 241 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WOODWARD...OR 8 MILES SOUTHEAST OF PERRY...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 234 AM CDT HALF DOLLAR SIZE HAIL WAS
REPORTED APPROXIMATELY ONE MILE SOUTH OF MANNING.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
URBANDALE...JOHNSTON...CLIVE...WAUKEE...GRIMES...PERRY...POLK CITY...
MADRID...DALLAS CENTER...GRANGER...WOODWARD...SAYLORVILLE LAKE...
BIG CREEK LAKE...MINBURN...BOUTON AND BIG CREEK STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 127 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4176 9416 4184 9412 4196 9373 4164 9367
4163 9413
TIME...MOT...LOC 0741Z 247DEG 24KT 4177 9395
HAIL...1.25IN
WIND...60MPH
$$
KOTENBERG129
WWUS53 KDMX 260743 AAA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT THU MAY 26 2016
IAC015-049-153-260815-
/O.CON.KDMX.SV.W.0020.000000T0000Z-160526T0815Z/
POLK IA-BOONE IA-DALLAS IA-
243 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHWESTERN POLK...SOUTHEASTERN BOONE AND NORTHEASTERN DALLAS
COUNTIES...
AT 241 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WOODWARD...OR 8 MILES SOUTHEAST OF PERRY...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 234 AM CDT HALF DOLLAR SIZE HAIL WAS
REPORTED APPROXIMATELY ONE MILE SOUTH OF MINBURN.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
URBANDALE...JOHNSTON...CLIVE...WAUKEE...GRIMES...PERRY...POLK CITY...
MADRID...DALLAS CENTER...GRANGER...WOODWARD...SAYLORVILLE LAKE...
BIG CREEK LAKE...MINBURN...BOUTON AND BIG CREEK STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 127 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4176 9416 4184 9412 4196 9373 4164 9367
4163 9413
TIME...MOT...LOC 0741Z 247DEG 24KT 4177 9395
HAIL...1.25IN
WIND...60MPH
$$
KOTENBERG180
WWUS53 KDMX 260757
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT THU MAY 26 2016
IAC015-049-153-260815-
/O.CON.KDMX.SV.W.0020.000000T0000Z-160526T0815Z/
POLK IA-BOONE IA-DALLAS IA-
257 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHWESTERN POLK...SOUTHEASTERN BOONE AND NORTHEASTERN DALLAS
COUNTIES...
AT 256 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANGER...OR 9
MILES NORTH OF GRIMES...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
URBANDALE...JOHNSTON...CLIVE...WAUKEE...GRIMES...POLK CITY...
MADRID...GRANGER...WOODWARD...SAYLORVILLE LAKE...BIG CREEK LAKE...
BOUTON AND BIG CREEK STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 127 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4187 9402 4196 9373 4164 9367 4163 9392
TIME...MOT...LOC 0756Z 247DEG 24KT 4181 9382
HAIL...1.00IN
WIND...60MPH
$$
KOTENBERG926
WWUS53 KDMX 260809
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
309 AM CDT THU MAY 26 2016
IAC015-049-153-260819-
/O.EXP.KDMX.SV.W.0020.000000T0000Z-160526T0815Z/
POLK IA-BOONE IA-DALLAS IA-
309 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POLK...
SOUTHEASTERN BOONE AND NORTHEASTERN DALLAS COUNTIES WILL EXPIRE AT
315 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .
LAT...LON 4187 9402 4196 9373 4164 9367 4163 9392
TIME...MOT...LOC 0807Z 247DEG 24KT 4181 9382
$$
KOTENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:28 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 26, 12:28 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1228 AM CDT THU MAY 26 2016 .SHORT TERM.../Tonight/ Issued at 330 PM CDT Wed May 25 2016 Main concern overnight will be thunderstorm redevelopment. Leftover convection has diminished to only a few showers over the southeast. Elsewhere breaks in cloud cover have allowed recovery of airmass over the region...mainly west of the state. Synoptic low and warm front stretches from eastern South Dakota to near Rochester MN with south southwest flow over much of the forecast area now. Old outflow boundary situated in north central MO to northeast KS with some convergence taking place along the boundary. Models having some difficulty with area of re-initiation this evening...but some consensus between synoptic models/Hires suggest that area of concern will be over eastern NE/Southwest to west central IA and northeast KS. Activity congeals into an MCS overnight and should track east/southeast across the southern quarter of Iowa or northern MO. Models also develop weaker area of convection along the more northern synoptic boundary. As mentioned...differences remain. SPC HRRR focusing development more north while ARW/NMM/GFS20/EURO more focused on southern Iowa tagging the old outflow boundary. Moisture transport remains stronger this evening into the southern portion of the state. GFS is trending on developing any storms tonight along the leading nose of weakening stability...which coincides with the max qpf axis over central/southern sections of the forecast area. Overnight PWATs continue in the 1 to 1.5 inch range...with warm cloud depths ranging from 11-12kft. Mean storm motions of 10 to 15 kts suggest heavy downpours and potential for quick 1 to 2 inch rainfalls if some stronger updrafts develop. Given current conditions...most likely will see initiation to the west/southwest of the area then developing east northeast into the south half through the night then shifting southeast as the better moisture transport and better isentropic lift moves out of the area. Bufr soundings maintain elevated convection overnight with any threats for severe weather being hail and winds. Lows will be rather warm again with south southwest flow...in the lower to mid 60s. .LONG TERM.../Thursday through Wednesday/ Issued at 330 PM CDT Wed May 25 2016 Active pattern to continue through the forecast period, with increased chances of thunderstorms Thursday into the weekend. Upper level trough over the four corners region Thursday will slowly meander eastward into the weekend. A series of impulses will eject out of the southwest trough and push through the region. This will bring intermittent thunderstorm chances to the state into the holiday weekend. Some lingering activity may be ongoing across the far south Thursday morning, which should quickly clear off with subsidence between shortwaves across the state. A sfc boundary will lift northward through the state with an inverted sfc trough feature extending northeastward into the state. Theta-e advection increases across the CWA by Thursday afternoon into the evening, and could see some storms form in that area by Thursday afternoon across western/central IA. Overall deep layer shear stronger around 35-45kts, with decent low level shear as well. CAPE values to increase to around 3,000 to 4,000 J/kg by the late afternoon hours. Severe chances will be greater off to the southwest closer to the sfc low center, however are still possible across much of the CWA both with the possible afternoon/evening activity and also with an overnight MCS that could push through late Thursday night from development to the west. PWAT values around 1.6 in therefore potential for locally heavy rainfall still there as well. Additional thunderstorm development possible Friday afternoon into Saturday morning, with chances becoming more diffuse into the latter portion of the holiday weekend as the sfc low lifts off to the northeast and the main upper level trough pushes through the region Saturday night. This leads to more subtle features in place across the region with more of a zonal flow pattern setting up and the main jet lifts across the northern US. This should allow for continue chances for storms into next week with southerly flow still off the gulf. However the threat of strong to severe storms and organized systems is less given the lack of stronger weather systems moving through the area. && .AVIATION.../For the 06Z TAFS through 06Z Thursday night/ Issued at 1227 AM CDT Thu May 26 2016 A large area of scattered thunderstorms will move across the area overnight, and have maintained several hours of VCTS at all terminals. This activity will clear the area by 12Z, after which Thursday morning will be quiet with prevailing VFR conditions. Thunderstorms are then expected to redevelop later Thursday, but timing and location are more uncertain, so have introduced more VCTS groups in the late afternoon and evening. && .DMX Watches/Warnings/Advisories...None. && SHORT TERM...REV LONG TERM...Beerends AVIATION...Lee
Hazardous weather outlook, May 25, 3:44 PM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT WED MAY 25 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-261000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 344 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY LATE TONIGHT. THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INTERMITTENT THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH TUESDAY. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY AFTERNOON INTO THURSDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS THROUGH NEXT TUESDAY...AND COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY NIGHT. MJB
In the hours before
Local storm report, May 26, 1:17 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
117 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG ESTHERVILLE 43.41N 94.83W
05/26/2016 EMMET IA LAW ENFORCEMENT
SEVERAL 3-5 INCH TREE LIMBS DOWN THROUGHOUT
THE TOWN OF ESTHERVILLE. SOME TREE LIMBS
BLOCKING ROADS. REPORTED ALSO BY EMERGENCY
MANAGEMENT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 26, 1:19 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
119 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL EMMETSBURG 43.11N 94.68W
05/26/2016 M0.88 INCH PALO ALTO IA TRAINED SPOTTER
DIME TO NICKEL HAIL
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 26, 1:23 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
123 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND GST 2 E ESTHERVILLE 43.40N 94.80W
05/26/2016 M62 MPH EMMET IA MESONET
PEAK WIND GUST MEASURED FROM THE IA DOT RWIS
MESONET STATION 1 E ESTHERVILLE /IA064/
&&
FOWLESpecial weather statement, May 26, 1:56 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT THU MAY 26 2016
IAZ033-044-045-057-260800-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-
156 AM CDT THU MAY 26 2016
...A LINE OF STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...
AT 155 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SMITHLAND
TO 3 MILES SOUTHWEST OF HARLAN...AND MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...AUDUBON...MANNING...COON RAPIDS...
GLIDDEN...LAKE VIEW...DUNLAP...ODEBOLT...BLACK HAWK LAKE...
SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...EARLY...DOW CITY...
CHARTER OAK...ARCADIA AND BREDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
4250 9539 4256 9524 4256 9509 4225 9486
4221 9486 4221 9483 4194 9463 4187 9463
4186 9474 4181 9475 4164 9509 4186 9510
4186 9565 4189 9567
TIME...MOT...LOC 0655Z 230DEG 42KT 4224 9585 4161 9536
KOTENBERGLocal storm report, May 26, 2:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST 3 SW DENISON 41.99N 95.38W
05/26/2016 M58 MPH CRAWFORD IA AWOS
PEAK WIND MEASURED AT THE DENISON AIRPORT
/DNS/
&&
FOWLELocal storm report, May 26, 2:28 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 3 SW DENISON 41.99N 95.38W
05/26/2016 M87 MPH CRAWFORD IA AWOS
PEAK WIND GUST MEASURED AT THE DENISON
AIRPORT. LAW ENFORCEMENT REPORTS NUMEROUS
LIMBS DOWN IN TOWN.
&&
FOWLEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:13 PM CDT | Special Weather Statement | DMX | Emmet | 62 min |
| May 25, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 44 min |
| May 25, 11:13 PM CDT | Special Weather Statement | DMX | Emmet | 32 min |
| May 26, 12:17 AM CDT | Special Weather Statement | DMX | Adams, Decatur, Ringgold, Taylor, Union | 58 min |
| May 26, 12:45 AM CDT | Special Weather Statement | DMX | Emmet, Kossuth, Palo Alto | 60 min |
| May 26, 1:00 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 45 min |
| May 26, 1:11 AM CDT | Special Weather Statement | DMX | Appanoose, Wayne | 64 min |
| May 26, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 34 min |
| May 26, 1:56 AM CDT | Special Weather Statement | DMX | Carroll, Crawford, Sac | 64 min |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 50 min |
| May 26, 2:42 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 28 min |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 4 more | 51 min |
| May 26, 3:21 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 39 min |
| May 26, 3:36 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 39 min |
| May 26, 4:01 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 29 min |
| May 26, 4:19 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Tama | 26 min |
| May 26, 6:03 PM CDT | Flash Flood Warning | DMX | Cass | 6 hr |
| May 26, 6:08 PM CDT | Special Weather Statement | DMX | Boone, Dallas | 37 min |
| May 26, 6:37 PM CDT | Special Weather Statement | DMX | Warren | 53 min |
| May 26, 6:49 PM CDT | Special Weather Statement | DMX | Polk | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.